MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 4 PMA; UNICONDYLAR KNEE PROSTHESIS

BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 4 PMA; UNICONDYLAR KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Customer has indicated that the product is available to be returned to zimmer biomet for investigation.Concomitant medical products: medical product: oxf twin-peg cmntd fem md pma, catalog #: 161469, lot #: 996240.Medical product: oxf twin-peg cmntd fem md pma, catalog #: 154722, lot #: 027190.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00502, 3002806535-2020-00503.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial left knee arthroplasty on (b)(6) 2017.Subsequently, a revision procedure due to implant fracture was performed on (b)(6) 2020.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00502-1, 3002806535-2020-00503-1.As the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.We have not been provided with x-rays or any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of the complaint database over the last 3 years has found no similar complaints reported with the item and lot combination.A review of the complaint database over the last 3 years has found 1 similar complaints reported with the item 159548.A review of the complaint database over the last 3 years has found 1 similar complaints reported with the item 161469.A review of the complaint database over the last 3 years has found no similar complaints reported with the item 154722.Without the opportunity to examine the complaint product, root cause cannot be determined due to insufficient information.Risk assessment: risk management report documents the estimated residual risk associated with the device within the reported event.The root cause of the issue could not be determined with the information currently available, therefore the specific failure cause within the risk tables could not be selected for comparison.The reported event states revision due to implant fracture.This incident has a severity score of 3 which is defined in the rmr as: prescribed medical or surgical intervention to preclude permanent impairment of a body function or body structure.Contributed to minor, temporary, or medically reversible injury.The outcome of the reported event (surgical intervention) is considered to be within the severity of the rmf.No corrective or preventive actions are deemed necessary at this time.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.

Brand Name
OXF ANAT BRG LT MD SIZE 4 PMA
Common Device Name
UNICONDYLAR KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key10926528
Report Number3002806535-2020-00501
Device Sequence Number3234991
Product Code NRA
UDI-Device Identifier05019279785940
UDI-Public05019279785940
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2022
Device Model NumberN/A
Device Catalogue Number159548
Device Lot Number328440
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;